Alert archive / Mississippi / Flash Flood Warnings in 2026

Flash Flood Warning 8, NWS Jackson, MS

March 7, 2026Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 7, 2026, 5:25 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2026, 5:25 PM CST (23:25 UTC)
Expired
Mar 7, 2026, 7:45 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 6:00 PM CSTFLASH FLOOD1 Nnw Jackson, MSA car became partially submerged in flood water on W Monument St under the railroad bridge.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WGUS54 KJAN 072325
FFWJAN
MSC049-089-121-080145-
/O.NEW.KJAN.FF.W.0008.260307T2325Z-260308T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
525 PM CST Sat Mar 7 2026

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Hinds County in central Mississippi...
  Southwestern Madison County in central Mississippi...
  Central Rankin County in central Mississippi...

* Until 745 PM CST.

* At 525 PM CST, Emergency management reported thunderstorms 
  producing heavy rain across the warned area with water on 
  roadways. Between 1 and 3 inches of rain have fallen. The expected 
  rainfall rate is 2 to 3 inches in 1 hour. Additional rainfall 
  amounts of 1 to 2 inches are possible in the warned area. Flash 
  flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jackson, Clinton, Pearl, Madison, Ridgeland, Byram, Flowood, 
  Richland, Gluckstadt, Raymond, Edwards, Bolton, Learned, 
  Pocahontas, Brownsville, Annandale, Fannin, Newman and Goshen 
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3256 8998 3243 8987 3220 9012 3213 9047
      3213 9071 3223 9073 3224 9073 3225 9071
      3226 9072 3250 9044

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

LP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 1:58 PM CST, 3 hours 27 minutes earlier. Its key messages:

  • There is a Slight risk for severe weather today with wind and hail being the primary threats.
  • The most widespread and significant rainfall event since January is expected for the entire area.
  • There is potential for severe storms across the area Monday and Wednesday.
Area forecast discussion, Mar 7, 1:58 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
158 PM CST Sat Mar 7 2026

...New DISCUSSION...

.KEY MESSAGES...

  - There is a Slight risk for severe weather today with wind and
    hail being the primary threats.

  - The most widespread and significant rainfall event since
    January is expected for the entire area.

  - There is potential for severe storms across the area Monday
    and Wednesday.

&&

.DISCUSSION...
Issued at 157 PM CST Sat Mar 7 2026

Today into tonight...

An active period of storms is developing across the region. A line
of storms is propagating southward into the region, forced in part
from frontal convergence and increasing moist ascent (PWs
approaching one and three quarters inch) will drive strong to
severe thunderstorm development across the region. Upper synoptic
analysis this afternoon indicate stalled Baja cold core low while
strong positive vorticity advection (PVA) off to the north. This
is keeping our region caught in the middle of the most efficient
ascent off to the north. However, the southward sinking cold front
is aiding in frontal convergence and widespread MCS sagging
southward into the Delta as we speak. Broad southwesterly deep
shear is around 30-35kts, but MCS orientation is more line
parallel to the shear. This is driving a more cold pool dominant
MCS into the area, which could limit the most efficient line
orthogonal orientation to any north-south bowing segments. Lapse
rates, 850mb temperatures and DCAPE are highly anomalous,
generally in excess of the 90th percentile to daily maximum
values. All of this being said, damaging wind gusts, hail to the
size of half dollars and brief tornado or two cannot be ruled out,
especially in any areas of favorable line segment shear
orientation or storm cell mergers. Severe thunderstorm watches are
in effect across the area, with one in the Delta expiring at 2PM
and the other watch, excluding the southern three tier of
counties (Marion, Lamar and Forrest), through 9PM. HWO graphic
looked good overall, just some minor adjustments to the timing
were needed.

This front will be slow to move through and line parallel flow
should lead to a quick locally heavy rainfall transition. Flash
flooding will be most likely in areas of training and storm cell
mergers, potentially greater than 3 inches in some areas.
Expanding the HWO graphic southeast to account for some of the
robust storm development in the south and potential storm mergers
in these areas. CAMs hit a little harder on this. There is less
focus to the northwest, so removing some of the Limited area and
focused to central to southeast areas.

Temperatures are warming nearly 20F above normal, well into the
mid to upper 80s in some areas. Most severe storm threat will
lessen just around or after midnight but rain chances persist. The
front will slowly sag southeast and continue into the Interstate
20 corridor through tonight, leading to continued rain and storm
chances overnight. Lows will be seasonably warm, some 18F to 22F
above normal (58F to 66F).

Relevant portion of previous discussion is attached below. /DC/

Sunday into Sunday night: The cold front is expected to stall
across our southern zones Sunday and our flow aloft will become
nearly zonal downstream of the cutoff low over Baja.

Monday through Friday: The stalled front will remain the focus
for additional convection Monday as it begins lifting north as a
warm front. A few subtle disturbances combined with daytime
heating and the warm front will lead to a few strong to severe
storms across our CWA during the afternoon and early evening.
Damaging wind gusts and hail will be the main threats. The cutoff
low will drift east Monday but then open up and eject out more
rapidly Tuesday. Ridging surface and aloft will strengthen back
over our CWA Tuesday and this looks to be a dry day before rain
chances start increasing from the west ahead of the approaching
upper level trough that once was the cutoff low. Initially heights
look rather high but a potent northern disturbance will come in
phase with the southern trough and bring a threat of severe storm
development across our CWA Wednesday. This system looks to bring a
clearing front across our CWA Wednesday night and by Thursday a
much cooler and drier airmass will be over our region. Friday
morning is expected to be the coldest morning with low to mid 40s
areawide. /22/

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Sat Mar 7 2026

A busy aviation day is in store. VFR prevails through this
afternoon, with thunderstorms in the west. Coverage will gradually
increase this afternoon and evening. Storms will clear the area by
8z. In the wake, trailing stratiform will lead to low IFR ceilings
and MVFR visibility./SAS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  75  62  81 /  80  70  10  50
Meridian      62  75  62  81 /  90  80  20  50
Vicksburg     63  75  61  81 /  80  70  10  50
Hattiesburg   66  79  65  84 /  70  80  10  40
Natchez       64  77  64  81 /  80  80  10  50
Greenville    58  69  59  77 /  80  40   0  70
Greenwood     61  73  59  80 /  80  50  10  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/22/SAS20

In the hours before

Local storm report, Mar 7, 3:51 PM CST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
351 PM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Tstm Wnd Gst     2 WNW Terry             32.11N 90.32W
03/07/2026  M70 MPH          Hinds              MS   Trained Spotter

            Report of quarter sized hail and 70mph gusts
            from hand held anemometer.

&&

KP
Local storm report, Mar 7, 4:06 PM CST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
406 PM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     Tstm Wnd Dmg     4 SW Terry              32.06N 90.34W
03/07/2026                   Hinds              MS   Emergency Mngr

            Report of multiple trees downed across the
            city of Terry/Byram.

&&

KP
Local storm report, Mar 7, 4:29 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
429 PM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     2 W Gallman             31.93N 90.42W
03/07/2026  M64 MPH          Copiah             MS   Trained Spotter

            Peak wind gust of 64 mph measured with a
            handheld anemometer west of Gallman.

&&

NF
Special weather statement, Mar 7, 4:41 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
441 PM CST Sat Mar 7 2026

MSZ037-038-044-045-072330-
Neshoba MS-Attala MS-Leake MS-Winston MS-
441 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT LEAKE...SOUTHEASTERN ATTALA...
SOUTHWESTERN WINSTON AND NORTHERN NESHOBA COUNTIES THROUGH 530 PM
CST...

At 440 PM CST, Doppler radar was tracking a strong thunderstorm near
Renfroe, or 7 miles northeast of Carthage, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pearl River and Edinburg around 445 PM CST.
  Philadelphia around 450 PM CST.
  Burnside and Stallo around 500 PM CST.
  Noxapater around 505 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CST for
central and east central Mississippi.

&&

LAT...LON 3265 8941 3261 8973 3293 8973 3300 8955
      3302 8937 3306 8921 3306 8911 3289 8897
      3274 8899
TIME...MOT...LOC 2240Z 239DEG 37KT 3281 8943

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CR
Local storm report, Mar 7, 5:07 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
507 PM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Tstm Wnd Gst     JAN Airport             32.32N 90.08W
03/07/2026  M50 MPH          Rankin             MS   ASOS

            Measured at the KJAN ASOS.

&&

DL
Local storm report, Mar 7, 5:09 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
509 PM CST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Gst     Hawkins Field           32.34N 90.22W
03/07/2026  M51 MPH          Hinds              MS   ASOS

            Measured at the Hawkins Field ASOS.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:18 PM CSTSpecial Weather StatementJANClaiborne57 min
Mar 6, 6:33 PM CSTSpecial Weather StatementJANWarren42 min
Mar 6, 7:03 PM CSTSpecial Weather StatementJANWarren42 min
Mar 6, 7:45 PM CSTSpecial Weather StatementJANSharkey, Yazoo45 min
Mar 6, 8:08 PM CSTSpecial Weather StatementJANHumphreys, Sharkey, Yazoo52 min
Mar 6, 8:55 PM CSTSpecial Weather StatementJANHumphreys, Leflore, Sunflower50 min
Mar 7, 12:03 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey57 min
Mar 7, 12:57 PM CSTSpecial Weather StatementJANBolivar, Sunflower48 min
Mar 7, 12:59 PM CSTSpecial Weather StatementJANIssaquena, Sharkey46 min
Mar 7, 1:41 PM CSTSevere Thunderstorm WarningJANWashington42 min
Mar 7, 2:05 PM CSTSpecial Weather StatementJANIssaquena55 min
Mar 7, 2:29 PM CSTTornado WarningJANIssaquena, Washington11 min
Mar 7, 2:41 PM CSTSpecial Weather StatementJANCopiah64 min
Mar 7, 3:13 PM CSTSpecial Weather StatementJANMadison, Yazoo47 min
Mar 7, 3:15 PM CSTSpecial Weather StatementJANHinds, Rankin75 min
Mar 7, 3:22 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin68 min
Mar 7, 3:38 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln22 min
Mar 7, 3:45 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo45 min
Mar 7, 3:56 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith64 min
Mar 7, 4:19 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Mar 7, 4:41 PM CSTSpecial Weather StatementJANLeake, Neshoba49 min
Mar 7, 4:52 PM CSTSevere Thunderstorm WarningJANLeake, Scott53 min
Mar 7, 5:32 PM CSTSpecial Weather StatementJANClarke, Kemper, Lauderdale, Neshoba, Newton58 min

Nearby

Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.